Oklahoma, 2011

Damaging Winds in Oklahoma, August 9 to 10, 2011

August 9 to 10, 2011 · NWS OUN · 21 events in 11 counties and zones

A widespread damaging wind event occurred over a large portion of Oklahoma beginning late on the 9th and continuing into the early morning hours of the 10th. A stationary front located over southern Oklahoma was reinforced by an outflow boundary that moved south out of Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$16,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A widespread damaging wind event occurred over a large portion of Oklahoma beginning late on the 9th and continuing into the early morning hours of the 10th. A stationary front located over southern Oklahoma was reinforced by an outflow boundary that moved south out of Kansas. Another stronger cold front moved from northwest to southeast through the northern half of Oklahoma. Thunderstorms developed over far southeast Oklahoma by late afternoon, moving off into eastern Oklahoma soon after. More widespread thunderstorms developed into northern and western Oklahoma with the strengthening of the low-level jet and aid from a well-timed jet streak moving overhead. The thunderstorms merged into a complex as they moved east. Severe wind gusts were reported from Roger Mills county in western Oklahoma to Hughes county in central Oklahoma. The most severe portion of the complex moved over northern Oklahoma, southern Logan, and southern Lincoln counties. Fairly widespread wind damage was reported over northern Oklahoma City. Later that evening, another complex of storms moved south out of Kansas into northern Oklahoma. A wind gust to 66 mph was measured near Ponca City. No damage was reported with the wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 9, 1:34 PM CST, 6 hours 31 minutes earlier.

Area forecast discussion, Aug 9, 1:34 PM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CDT TUE AUG 9 2011

.DISCUSSION...
ISOLATED STORMS WILL BE POSSIBLE THIS AFTN/EARLY EVENING NEAR THE
FRONT THAT EXTENDED FROM NEAR ADA... TO NEAR WICHITA FALLS AND
QUANAH EARLY THIS AFTERNOON. IF STORMS DEVELOP... STRONG WINDS WILL
BE A CONCERN. AN AREA OF SHOWERS/STORMS COULD ALSO DEVELOP IN THE
PANHANDLES IN UPSLOPE FLOW. THESE STORMS COULD MOVE INTO WESTERN
PORTIONS OF THE FA THIS EVENING. AN MCS DEVELOPING IN THE HIGH
PLAINS OF NE/KS COULD ALSO MOVE INTO PORTIONS OF THE FA OVERNIGHT
INTO WEDNESDAY. THE DEVELOPMENT OF AN MCS COULD BE AIDED BY A
MID-LEVEL SHORTWAVE THAT WILL ALSO BRING A COLD FRONT INTO THE FA
WEDNESDAY. CLOUD COVER AND FRONTAL PASSAGE ALONG WITH MAYBE RAIN
WILL HELP HOLD THE TEMPS DOWN A BIT ONCE AGAIN WEDNESDAY ACROSS A
GOOD PART OF THE FA.... EXCEPT IN SOUTHERN OK/WESTERN NORTH TEXAS
WHERE HOT TEMPERATURES ARE EXPECTED AGAIN TOMORROW AFTN. WILL ALLOW
THE HEAT ADVISORY FOR CENTRAL PORTIONS OF THE FA DROP THIS EVENING
BUT CONTINUE WITH THE ADVISORY IN SOUTHERN PORTIONS OF THE FA FOR
THE NEXT FEW DAYS WHERE A COOL OFF IS LESS LIKELY TO OCCUR.

SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK.
MOST OF THE ACTIVITY WILL BE OVERNIGHT WITH THUNDERSTORM COMPLEXES.
HOWEVER... ADDITIONAL SHOWERS/STORMS MAY DEVELOP IN AFTN HOURS DUE
TO ANY OUTFLOW BOUNDARIES FROM THE OVERNIGHT CONVECTION. MODELS SHOW
ANOTHER COLD FRONT MOVING ACROSS THE FA SATURDAY WHICH COMBINED WITH
RAIN/CLOUDS WILL CONTINUE TO KEEP THE TEMPERATURES FROM HEATING UP
TO THE VERY HOT/EXCESSIVE HEAT CONDITIONS WE HAVE SEEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74 100  73  95 /  20  20  20  20
HOBART OK         74 104  73 100 /  20  10  20  20
WICHITA FALLS TX  79 108  78 106 /  10  10  20  10
GAGE OK           70  96  66  93 /  30  20  20  20
PONCA CITY OK     70  90  69  88 /  50  50  30  20
DURANT OK         77 103  76 104 /  10  10  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR OKZ018>032.

     HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR OKZ033>048-050>052.

TX...HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR TXZ083>090.

&&

09/25
Hazardous weather outlook, Aug 9, 5:35 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT TUE AUG 9 2011

OKZ004>048-050>052-TXZ083>090-101700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
635 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS EVENING AND OVERNIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
TONIGHT. WHILE ORGANIZED AREAS OF SEVERE WEATHER ARE NOT EXPECTED...
A FEW STORMS COULD BE SEVERE.

DISCUSSION...
A STATIONARY FRONT LOCATED ACROSS SOUTHERN OKLAHOMA INTO WESTERN
NORTH TEXAS WAS PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS THIS
EVENING. A FEW OF THE STORMS COULD PRODUCE BRIEF STRONG TO SEVERE
WIND GUSTS. THIS ACTIVITY IS EXPECTED TO WEAKEN LATER THIS EVENING
AS SURFACE TEMPERATURES COOL AND THE AIR BECOMES MORE STABLE.

MEANWHILE... STRONG TO SEVERE STORMS LOCATED OVER THE TEXAS
PANHANDLE MAY MOVE INTO PORTIONS OF WESTERN OKLAHOMA LATER THIS
EVENING. AGAIN... A FEW OF THESE STORMS COULD ALSO GENERATE STRONG
TO SEVERE WINDS.

FINALLY... A THIRD GROUP OF STORMS THAT WERE OCCURRING OVER PORTIONS
OF NORTHEAST COLORADO AND NORTHERN KANSAS WILL CONTINUE TO TRACK TO
THE SOUTHEAST THROUGH THE EVENING. IF A FEW OF THESE STORMS DO
MANAGE TO REACH PORTIONS OF NORTHERN OKLAHOMA LATE TONIGHT... THEY
COULD ALSO PRODUCE STRONG WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
AFTER REACHING THE TRIPLE DIGITS IN MOST AREAS THIS AFTERNOON...
TEMPERATURES OVER THE REGION WILL REMAIN WARM THROUGH THE EVENING IN
THOSE LOCATIONS NOT AFFECTED BY SHOWERS AND THUNDERSTORMS. A HEAT
ADVISORY REMAINS IN EFFECT.

THE HOT AND DRY WEATHER... ALONG WITH OCCASIONAL LIGHTNING
STRIKES... WILL CONTINUE THE HIGH FIRE DANGER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
LOW TO MODERATE THUNDERSTORM CHANCES WILL PERSIST INTO THE
WEEKEND... WITH THE POSSIBILITY OF STORMS DEVELOPING NEAR ANY
OUTFLOW BOUNDARIES OR WEAK FRONTS. ADDITIONAL STORMS DEVELOPING OVER
THE WESTERN HIGH PLAINS COULD ALSO APPROACH THE AREA DURING THE
OVERNIGHT HOURS.

OTHER HAZARDOUS WEATHER...
THE HOT AIRMASS WILL PERSIST IN MUCH OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS AND REDEVELOP FARTHER NORTH LATER THIS WEEK.

DRY VEGETATION WILL KEEP WILDFIRE POTENTIAL HIGH IN LOCATIONS THAT
DO NOT RECEIVE SIGNIFICANT RAIN THIS WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.

CJS

In the hours before

Special weather statement, Aug 9, 4:30 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT TUE AUG 9 2011

OKZ047-092300-
JOHNSTON OK-
530 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON COUNTY.

AT 530 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TISHOMINGO...
MOVING SOUTH AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3412 9648 3411 9650 3413 9658 3415 9660
      3414 9662 3415 9661 3418 9672 3428 9682
      3431 9661

30
Special weather statement, Aug 9, 5:01 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT TUE AUG 9 2011

OKZ047-051-092330-
JOHNSTON OK-MARSHALL OK-
601 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON AND MARSHALL
COUNTIES.

AT 601 PM CDT...A COUPLE OF STRONG THUNDERSTORMS WERE LOCATED NEAR
RAVIA AND NEAR MANNSVILLE...MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3425 9658 3400 9691 3415 9697 3437 9672

30
Special weather statement, Aug 9, 5:32 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT TUE AUG 9 2011

OKZ046-047-051-100000-
CARTER OK-JOHNSTON OK-MARSHALL OK-
632 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...JOHNSTON AND
MARSHALL COUNTIES.

AT 632 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF MANNSVILLE...MOVING SOUTH AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3418 9700 3422 9684 3403 9675 3401 9696

30
Special weather statement, Aug 9, 7:25 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT TUE AUG 9 2011

OKZ014-021-100200-
ROGER MILLS OK-BECKHAM OK-
825 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

AT 825 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF REYDON...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3583 10000 3580 9938 3556 9938 3555 9936
      3517 9936 3518 10001
Special weather statement, Aug 9, 7:58 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT TUE AUG 9 2011

OKZ014-021-100230-
ROGER MILLS OK-BECKHAM OK-
858 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

AT 858 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
DEMPSEY...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3550 10001 3570 10000 3567 9938 3556 9938
      3555 9936 3512 9936 3511 9942 3514 10001

84
Special weather statement, Aug 9, 8:05 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT TUE AUG 9 2011

OKZ004-009-100215-
ELLIS OK-HARPER OK-
905 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.

AT 905 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF ROSSTON...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3701 9955 3700 9944 3696 9943 3689 9938
      3686 9933 3682 9929 3660 9930 3659 10001
      3680 10002 3700 10001 3701 10000

84

The radar

The Altus AFB radar (KFDR), 149 km away, was scanning. The volume nearest the first event began at 02:07 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Roger Mills

When
August 9, 8:05 PM CST
Where
Roger Mills County, 6 mi SW of Cheyenne
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.549, -99.746

Thunderstorm Wind, Kiowa

When
August 9, 9:05 PM CST
Where
Kiowa County, 10 mi ENE of Lone Wolf
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.045, -99.087

Thunderstorm Wind, Kiowa

When
August 9, 9:32 PM CST
Where
Kiowa County, 3 mi SE of Hobart
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
34.999, -99.063

Thunderstorm Wind, Custer

When
August 9, 9:40 PM CST
Where
Custer County, 4 mi WSW of Weatherford
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.508, -98.766

Thunderstorm Wind, Caddo

When
August 9, 9:55 PM CST
Where
Caddo County, Carnegie
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.100, -98.600

Several tree limbs were downed. Monetary damages were estimated.

Thunderstorm Wind, Kingfisher

When
August 9, 11:35 PM CST
Where
Kingfisher County, Cashion
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.800, -97.680

No damage was reported with the wind gust.

Thunderstorm Wind, Oklahoma

When
August 9, 11:40 PM CST
Where
Oklahoma County, 2 mi NE of Warr Acres
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.541, -97.595

A few tree limbs and street signs were blown down. Monetary damages were estimated.

Thunderstorm Wind, Oklahoma

When
August 9, 11:42 PM CST
Where
Oklahoma County, 2 mi SW of Edmond
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.630, -97.505

No damage was reported with the wind gust.

Thunderstorm Wind, Oklahoma

When
August 9, 11:50 PM CST
Where
Oklahoma County, 5 mi N of Edmond to 1 mi N of Edmond
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.722, -97.480

Widespread tree, fence, and power line damage occurred near and north of Edmond, continuing to the northeast. Part of the roof at the Kickingbird Cinema at Danforth Road and Kelly Avenue was ripped off. Pieces of the roof were strewn all over the parking lot. The steeple at Waterloo Baptist Church was sheared off. Trees up to ten inches in diameter were blown down. The highest concentration of downed power poles/lines was near Broadway Street and Coffee Creek Road. Up to 10,000 residents were without power for several hours. Several street signs were also blown down, including traffic lights. Monetary damage estimates were not available.

Thunderstorm Wind, Oklahoma

When
August 9, 11:55 PM CST
Where
Oklahoma County, 7 mi NW of Luther
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
35.732, -97.278

Widespread tree damage continued northeast of Arcadia. Monetary damages were estimated.

Thunderstorm Wind, Logan

When
August 10, 12:00 AM CST
Where
Logan County, 9 mi SSE of Guthrie
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.760, -97.359

Trees 6 to 8 inches in diameter were blown down along with minor street sign damage. Monetary damage estimates were not available.

Thunderstorm Wind, Logan

When
August 10, 12:00 AM CST
Where
Logan County, 5 mi S of Guthrie
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.808, -97.420

Numerous trees were blown down and one power pole was snapped. Metal outbuildings were damaged as well. Monetary damage estimates were not available.

Thunderstorm Wind, Logan

When
August 10, 12:01 AM CST
Where
Logan County, 2 mi SE of Guthrie
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
35.859, -97.395

Thunderstorm Wind, Lincoln

When
August 10, 12:35 AM CST
Where
Lincoln County, 3 mi NNE of Sparks
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.650, -96.800

Thunderstorm Wind, Lincoln

When
August 10, 12:35 AM CST
Where
Lincoln County, 3 mi NE of Chandler
Measured
59 kt (68 mph) measured gust
Reported by
AWOS
Coordinates
35.741, -96.842

Thunderstorm Wind, Lincoln

When
August 10, 12:45 AM CST
Where
Lincoln County, 3 mi NNE of Sparks
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.650, -96.800

Thunderstorm Wind, Pontotoc

When
August 10, 3:10 AM CST
Where
Pontotoc County, Allen
Measured
56 kt (64 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.880, -96.410

A manufactured home a quarter mile north of Allen was overturned. Three residents were inside, with one being injured slightly. Several sheet metal buildings were damaged. Several power poles/lines were downed. Monetary damages were estimated.

Thunderstorm Wind, Hughes

When
August 10, 3:35 AM CST
Where
Hughes County, 4 mi S of Atwood
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.902, -96.340

The top of a barn was ripped off and thrown across the road. Several trees and power poles were blown down. Local rain gauges measured up to four inches at this location. Monetary damage estimates were not available.

Thunderstorm Wind, Hughes

When
August 10, 4:05 AM CST
Where
Hughes County, 3 mi SSW of Calvin
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
34.930, -96.270

A couple of trees were blown across the roadway. Monetary damages were estimated.

Thunderstorm Wind, Kay

When
August 10, 5:22 AM CST
Where
Kay County, 2 mi NW of (Pnc)ponca City Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
36.751, -97.126

Thunderstorm Wind, Caddo

When
August 10, 7:00 AM CST
Where
Caddo County, 7 mi W of Hinton
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.470, -98.484

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343492, 343496, 343500, 343504, 343512, 343514, 343517, 343518, 343519, 343523, 343525, 343529, 343530, 343532, 343533, 343538, 343564, 343543, 343547, 343548, 343550.